MAUDE Adverse Event Report: ARTHREX, INC. 3.5X38MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.5X38MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE
Model Number 3.5X38MM BEVELED FT SCREW
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/29/2024, it was reported by a facility representative that a patient who was part of the clinical research study returned for a three month's visit, in which it was found that out of the three screws implanted, two were protruding into the mcp joint space.It was determined that removing the screw was the next step.No further information was provided.Additional information received on 11/18/2024: the patient underwent initial right-hand surgery on (b)(6)2024 due to a motor vehicle accident.During the procedure, an ar-8740bv-44 beveled ft screw, an ar-8740bv-50 beveled ft screw, an ar-8735bv-38 beveled ft screw, and an ar-8725-38h micro compression ft screw were implanted.The patient did not suffer any fall, injury, or trauma to the hand that could have caused the screws to protrude.As of (b)(6)2024, the screws remain implanted, and a revision surgery has not occurred.At this time, it is unknown which screws are protruding.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information received on 12/16/2024: the two protruding screws are in the third and fourth metacarpals.A revision surgery has been scheduled for (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
3.5X38MM BEVELED FT SCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20835329
Report Number1220246-2024-08687
Device Sequence Number3864763
Product Code HWC
UDI-Device Identifier00888867360822
UDI-Public00888867360822
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K210994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5X38MM BEVELED FT SCREW
Device Catalogue NumberAR-8735BV-38
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/16/2024
06/12/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/13/2025
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown